Texas, 2015

Heat in Texas, July 13, 2015

July 13, 2015 · NWS HGX · 1 event in 1 county or zone

A male construction worker died after a full day of outdoor activity during a day with high temperatures in the 90s.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS HGX wrote it up.

A male construction worker died after a full day of outdoor activity during a day with high temperatures in the 90s.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jul 13, 2:13 PM CST, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 13, 2:13 PM CST, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
313 PM CDT MON JUL 13 2015

.DISCUSSION...
FORECAST DISCUSSION BEGINNING TO SOUND LIKE A BROKEN RECORD AS HIGH
PRESSURE CENTER ALOFT WILL REMAIN ANCHORED OVER THE AREA AND KEEP
DEEP SUMMER CONDITIONS IN PLACE INTO NEXT WEEK. VERY LITTLE
CHANGE IN THE DAY TO DAY FORECAST THROUGH THE PERIOD...WITH THE
EXCEPTION OF A SLOW WARMING TREND AS WE MOVE INTO THE WEEKEND.
RAIN CHANCES WILL BE NIL FOR MOST AREAS...WITH AFTERNOON HIGHS
TOPPING OUT IN THE MID TO UPPER 90S AWAY FROM THE COAST. HEAT
INDEX VALUES WILL REMAIN IN THE 100-105F RANGE OVER THE NEXT FEW
AFTERNOONS...BUT MAY NUDGE INTO THE 105-108F RANGE LATER THIS
WEEK AND WEEKEND.  48

&&

MARINE...
VERY LITTLE CHANGE EXPECTED OVER THE MARINE AREA THROUGH THE END OF
THE WEEK. HIGH PRESSURE EAST OF TEXAS WITH LOWER PRESSURES OVER THE
CENTRAL PLAINS WILL PRODUCE A LIGHT TO OCCASIONALLY MODERATE SW-S
FLOW THROUGH SATURDAY. SPEEDS OFFSHORE ARE TYPICALLY A BIT STRONGER
AT NIGHT THAN DURING THE DAY THIS TIME OF YEAR. 43

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      75  95  74  95  74 /   0   0   0   0   0
HOUSTON (IAH)              76  96  77  95  77 /   0   0   0  10   0
GALVESTON (GLS)            79  89  81  90  80 /   0   0   0  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&
Hazardous weather outlook, Jul 13, 2:16 PM CST, 2 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
316 PM CDT MON JUL 13 2015

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-142030-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
316 PM CDT MON JUL 13 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heat. Local standard time, as filed.

Heat, Harris

When
July 13, 5:00 PM CST
Where
Harris forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official
Coordinates
29.857, -95.392 (the zone’s center; the record gives no point)

A 53 year old man died from complications from hyperthermia after a full day of outdoor construction work based on coroner's report. Maximum ambient heat index was around 100 F that day.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Heat, Harris2015-07-1353MaleHeavy Equipment/ConstructionDirect

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, July 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583602.